?

Log in

Previous Entry | Next Entry

Rough Time with Paragard

Hey everyone! Just wanted to say that everyone's openness with their IUD situations has been really helpful to me the last few months. But, I'm still kind of having a hard time and would appreciate any input.

I'm 27, nulliparous, not particularly sexually active. My cycle is usually 30 or 31 days. Last time I fooled around (unclothed, no penetration, unprotected (I know)) was October 30th. My period came a week early after that, making me utterly paranoid. I had a yeast infection and bacterial vaginosis after that and then Paragard inserted on 12/5, right after a period that was intune start wise with the one I had early. I had about 4 days of cramps, the normal discharge and then two weeks of no symptoms.

My next period, the first on Paragard, came 9 DAYS LATE after two weeks of the worst cramps I've ever had, bloating, fatigue and sometimes nausea. It seemed like really terrible PMS. Prior to Paragard, I hardly had PMS symptoms, aside from occasional moodiness. Bleeding was very heavy but the cramps during my period were not bad at all.

I had my strings checked around January 10th and my OB/GYN cut them down a little bit. She said everything looked great. I I had cramping, bloating and fatigue for a week and a half before my second period on Paragard came exactly on the day my app predicted. Much relief.

Why am I concerned? I'm still getting weird vaginal cramps/pulsations, sporadic abdominal cramps and bloating out of nowhere. I even had an issue with constipation for about 3 days this month. I'm slightly paranoid that I could be pregnant despite a negative pregnancy test before the IUD insertion. I should note that I'm a professional student and under no small amount of stress but I feel I'm handling it well. I got back into a regular exercise routine (nothing new) in December after about 3 month of less than disciplined activity. Is it possible that my body is just very sensitive to change?

Thanks for reading this long rant!

Tags:

Comments

( 4 comments — Leave a comment )
archangelbeth
Feb. 18th, 2017 05:45 am (UTC)
Did the doctor say anything about you having a retroverted uterus? Because mine is very much so (right-angle turn) and cozies up to my intestines. For the first few months, anytime anything went past in the intestines, it jostled the uterus, which realized there was a Paragard there, and I got cramps and spotting.

This has cleared up, 6-7 months in, but in the 7-10 days before my period, I get cramping and heavier and heavier spotting that segues into my actual period. (And then it used to trail off, with spotting, but that's been less of an issue, so hopefully the pre-period spotting will also fade.)

I would say that if you're overall stressed, adding anything new is likely to, well, add more stress. I'd say, do another pregnancy test sometime JUST to relieve your anxiety on this, make sure that you're getting enough magnesium (I have to take extra iron and therefore am well familiar with constipation; magnesium moves things along), and monitor the situation. If the cramps get worse, then talk to the doctor (especially about the BV issue?). But they may well fade out, though it can take a few months.

Good luck!
silver_wright
Feb. 18th, 2017 02:31 pm (UTC)
Thanks so much for the reply! She said my uterus was anteverted so I think I'm okay. My cervix, however, took a lot of coaxing (I mean, she used 3 or 4 different instruments) during the insertion but that seems to be a normal thing with women who haven't had children. I haven't had any issues with spotting.

I may try the magnesium. That's meant to help with cramps? Just to be clear, the BV resolved a few weeks before insertion.
archangelbeth
Feb. 19th, 2017 07:09 am (UTC)
The magnesium helps smooth things out in the intestines, to be vague. To be specific, it helps fight constipation. If your intestines are at all related to the issues -- whether by pressing on the uterus somehow, or just sharing the general annoyance -- then that can help. (I use a powder called CALM, from the "health food" section of my grocery store. Sort of lemony taste, and I make peppermint tea on top of it.)

Good that the BV resolved significantly before insertion! Probably not the issue, then, though of course you can raise the question to your doctor if the cramping doesn't fade out. It's a long-shot, but a uterine infection can cause problems and having it ruled out would not be a bad thing.

Fingers remain crossed!
n2narcosis
Feb. 22nd, 2017 05:52 pm (UTC)
I use CALM too! It really does help a lot but follow the instructions! The first time I misread and too 2 tablespoons instead of two teaspoons. I was running to the bathroom within an hour!!
( 4 comments — Leave a comment )

Latest Month

June 2017
S M T W T F S
    123
45678910
11121314151617
18192021222324
252627282930 

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com